Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this heat advisory at Jun 11, 2021, 2:47 AM CDT for 14 counties in Texas. It took effect at Jun 11, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 2:47 AM CDT (07:47 UTC)
- In effect from
- Jun 11, 2021, 1:00 PM CDT
- Expired
- Jun 11, 2021, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
814 WWUS74 KLUB 110747 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 247 AM CDT Fri Jun 11 2021 TXZ033>036-039>042-111600- /O.NEW.KLUB.HT.Y.0003.210611T1800Z-210612T0200Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 247 AM CDT Fri Jun 11 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Cochran, Hockley, Lubbock, Crosby, Yoakum, Terry, Lynn and Garza Counties. * WHEN...From 1 PM this afternoon to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
728 WWUS74 KLUB 112004 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 304 PM CDT Fri Jun 11 2021 TXZ031-032-037-038-043-044-120200- /O.EXA.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/ Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Old Glory, Roaring Springs, Paducah, Cee Vee, Guthrie, Jayton, Dickens, Dumont, Aspermont, Spur, and Matador 304 PM CDT Fri Jun 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 114. * WHERE...Cottle, Dickens, Kent, King, Motley and Stonewall Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ033>036-039>042-120200- /O.CON.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/ Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Wolfforth, ODonnell, Meadow, Slaton, Lubbock, Brownfield, New Home, Tahoka, Plains, Wellman, Ralls, Levelland, Whiteface, Denver City, Lake Alan Henry, Post, Morton, Crosbyton, and Sundown 304 PM CDT Fri Jun 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 110. * WHERE...Cochran, Crosby, Garza, Hockley, Lubbock, Lynn, Terry and Yoakum Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 26
522 WWUS74 KLUB 120157 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 857 PM CDT Fri Jun 11 2021 TXZ031>044-120300- /O.EXP.KLUB.HT.Y.0003.000000T0000Z-210612T0200Z/ Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Dickens, Lubbock, Cee Vee, Slaton, Plains, Whiteface, Denver City, Matador, Wolfforth, ODonnell, Guthrie, New Home, Lake Alan Henry, Dumont, Post, Spur, Jayton, Paducah, Wellman, Aspermont, Meadow, Old Glory, Roaring Springs, Crosbyton, Brownfield, Tahoka, Ralls, Levelland, Sundown, and Morton 857 PM CDT Fri Jun 11 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Temperatures have fallen into the lower 90s, and will continue to drop through the late evening and overnight hours. Thus, the Heat Advisory will be allowed to expire. $$ 23
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this heat advisory went out at Jun 11, 12:40 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 12:40 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1240 AM CDT Fri Jun 11 2021 .AVIATION... VFR is expected to prevail through the forecast period. There is a chance of fog developing in the vicinity of KCDS around sunrise, but confidence is too low for mention in the TAF. && .PREV DISCUSSION... /issued 239 PM CDT Thu Jun 10 2021/ SHORT TERM... The main focus in the short-term will continue to be above normal temperatures affecting the area. At 1:30 PM, a dryline was analyzed extending along a line from Silverton to Slaton to O'Donnell with dewpoints in the 70s to the east of the dryline and decreasing to 25F over Parmer county. This dryline is expected to mix a little farther to the east but will not make it as far as yesterday. There remains a very low chance that storms may form along the dryline this afternoon and if a storm does form, steep lapse rates, and MUCAPE values ~ 5000 J/kg, will allow for the storm to quickly become severe. However, with a ridge and a strong CAP firmly over the area, storms will have a hard time taking off. Plenty of solar radiation and downslope winds this afternoon will lead to heat advisory conditions over the southwestern Texas Panhandle and South Plains; while hot and moist conditions will lead advisory conditions over the eastern zones. Temperatures are expected to only fall into the 70s for much of the area tonight. The dryline will once again mix to the east of the Caprock Escarpment tomorrow bringing dry conditions to the South Plains. A surface low will move into the southern Texas Panhandle tomorrow, bringing downslope winds to much of the area. A combination of solar radiation, strong downslope flow, and compressional heating from a weak "cold" front moving into the area will result in high temperatures slightly higher than today, with highs for Lubbock potentially hitting or exceeding the daily record high for tomorrow (currently 105F, set in 2008). Another heat advisory will potentially be needed tomorrow; however, we will allow the next shift issue it due to low confidence for what parts of the area will meet criteria. GKendrick LONG TERM... The long term period begins with a stalled frontal boundary bisecting the CWA. Friday night into Saturday, the upper ridge will begin to reamplify with the 500mb high shifting westward over New Mexico. This will allow the increasingly diffuse surface boundary to drift southward through the evening on Friday into the overnight hours. The atmosphere appears well-capped, but the magnitude of available moisture combined with lingering hot temperatures on Friday will nevertheless result in a low chance of precip late Friday night. For now, will keep PoPs below mentionable but storm chances are non-zero in the vicinity of this boundary across the far southern South Plains. Outside of this small area, Friday night will remain dry. Saturday will also be dry across the area as the 500mb high continues to build over New Mexico. With the aforementioned surface boundary now washed out to our south, winds will return to southeasterly across the CWA. Some guidance solutions suggest terrain-forced convection making an appearance across eastern New Mexico Saturday afternoon and evening with the return to an upslope component to the low level flow. As a result of the upper high center shifting westward relative to our region, upper steering flow will acquire a westerly component, although it will be weak. Therefore, it will be possible for some of this convection to drift into the western South Plains and southwestern Panhandle. However, this is far from certain and any convection, if it occurs, will likely not move very far east into Texas due to a rather strong inversion around 600mb. Through the second half of the weekend into early next week, the upper ridge will continue to build and will shift northward, eventually settling over southwestern Colorado by Tuesday. The strength of this ridge is quite impressive, with the ECMWF suggesting the 500mb high center will peak above 600dm. Other solutions aren't quite as agressive, but regardless of the precise magnitude, hot temperatures look to prevail over the western half of the CONUS through much of next week. Locally, the position of the 500mb high to our west means we will see slightly cooler temperatures next week than we are currently experiencing this week. High temperatures will fall into the lower to mid 90s by the middle of the week, much closer to average for this time of year. With the upper ridge in our vicinity through next week, widespread precipitation appears unlikely. However, there are signals in the guidance which suggest that small chances for thunderstorms do exist next week as weak upper level impulses rotate around the periphery of the ridge. It is difficult to say with much confidence when this may occur, and there is little coherence in guidance at this time. Locally, conditions do not appear favorable for convection to initiate within the CWA. Given the position of the ridge and north to northeasterly upper flow, the most plausible scenario for precipitation next week is if an MCS were to form in response to an upper impulse to our north and propagate southward into the region. As of now, Monday appears to have the largest chance of this occurring, but with the large spread in guidance, PoPs remain low. In short, precipitation is possible through much of next week but there is very low confidence in when it may occur, as chances are highly dependent on the evolution of very subtle features in the upper levels. For now, PoPs were left below mentionable levels for most of next week. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Jun 10, 9:01 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 901 PM CDT Thu Jun 10 2021 TXZ021>044-120215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 901 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Temperatures will approach Heat Advisory criteria Friday afternoon as temperatures approach 105 degrees across the central and southern South Plains and heat index values approach 110 degrees across the extreme southeastern Panhandle and the Rolling Plains. Thunderstorm chances, some potentially severe, are in the forecast Saturday evening across the extreme southwestern Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.